New diagnosed & ill on sulfasalazine

Taratemperance
Taratemperance Member Posts: 23
edited 3. Oct 2017, 07:05 in Say Hello Archive
Hi all,

I am 44 & was diagnosed with reactive inflammatory arthritis on 21st Sep and started on Sulfasalazine. I had some nausea on 1 a day but oh my days within 36grs of being on 2 a day & I felt/feel dreadful. Nausea, abdo pain, swollen tongue, faint, weak, fast pulse, grey & just totally washed out.

My Rheumy nurse said I should stop them for if any issues & contact her. I haven't had any since Sat night & still feel rough. I emailed her on sat and still awaiting a reply.

Anyone recognise this? Any idea what they may suggest?

Many thanks 🙏🏼

Comments

  • moderator
    moderator Moderator Posts: 4,085
    edited 30. Nov -1, 00:00
    Welcome to Arthritis Care Forums Taratemperance from the moderation team

    As mods we are here to help with any problems you may have on the message boards.

    There are lots of lovely people here with a wide range of experiences with arthritis and the problems of living with the condition. Just join in wherever you like you will be made very welcome.

    I look forward to seeing you posting on the boards.

    Best wishes

    John
  • stickywicket
    stickywicket Member Posts: 26,248
    edited 30. Nov -1, 00:00
    Hi. They'll probably try a different DMARD. We're all different in how we react and sometimes it can take a while to find the right med. Don't let this put you off. We do need the meds. Better luck next time.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    One of the truest things about the meds is that one man's magic is another's disaster and it could be that this one falls into the latter category. Have you read the side-effects leaflet to see if these symptoms are listed? I was initially given sulph and it caused bruising but only from the waist down, for others it triggers nausea or headaches.

    As far as I am aware reactive arthritis is relatively rare, I understand that it's one that can clear up albeit some time after the infection that triggered it. There are other DMARDs available so hopefully you will find one that better suits your constitution - they are powerful medications and it can take time for the body to adjust. Ring your rheumatology department today, mine has a Helpline answerphone, does yours? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Taratemperance
    Taratemperance Member Posts: 23
    edited 30. Nov -1, 00:00

    Thanks everyone.

    My side effects are listed & today is the3rd day off them & I am starting to feel better. i emailed my rheumatologist team on sat evening but knew they wouldn't read it till this week. I've also chased it up with a voicemail today. I'm hoping they get back to me today & suggest an alternative dmard.

    I was made aware that not every dmard suits every patient & being a Nurse I'm aware of that too. Guess I just hoped it would all go well.
    Onward & upward though!